MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Coma (2417)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During acute recanalization procedure for right anterior cerebral artery occlusion procedure, the operator delivered the intermediate catheter to the terminal segment of the internal carotid artery (ica) and attempted to cross the lesion using the subject guidewire with a microcatheter.The guidewire was flushed and successfully delivered through the occluded segment.The operator continued to manipulate it, however, the subject guidewire got fractured inside the anterior cerebral artery (aca).Subsequently, the operator used a retriever stent to entangle the subject guidewire and successfully withdrew it from the patient's anatomy.The patient is in coma and the cause of coma is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.D4 gtin - updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the full guidewire was not returned only the fractured distal tip.The distal fragment was inspected, and the nitinol tubing was broken/fractured with the core wire exposed and broken roughly 7.8cm from the distal tip.The platinum coil was stretched.The core wire was observed through the distal tip dome.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event ¿guidewire broken/fractured during use¿ was confirmed based on the analysis of the returned device.The reported event ¿patient complication¿ is not a product related code, therefore, could not be confirmed.The device failed to meet specification when returned for analysis.It was reported that after successfully delivering the guidewire through the occluded segment, the physician continued to manipulate it, during which the guidewire fractured inside the anterior cerebral artery (aca).The fractured portion was approximately 7 centimeters in length within the physician's body.Subsequently, the physician used a retriever stent to entangle the guidewire and successfully withdrew it from the body, leaving no fragments behind.Additional information received indicates that continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was moderately tortuous.It is unknown if the guidewire was torqued to overcome the resistance and it is unknown if any force was used to overcome resistance.The device distal 7.8cm fractured section was returned, the nitinol tubing and core wire were fractured with stretching noted to the platinum coil.The damage noted to the device is indicative of forces being applied to the device during use, most likely during manipulation and retraction of the guidewire.An assignable cause of procedural factors will be assigned to the reported and analysed event: ¿guidewire broken/fractured during use¿ and to the analysed event: ¿guidewire distal tip stretched¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It cannot be determined if the patient condition of coma was related to the guidewire fracture or if it was due to patient¿s pre-existing condition.Based upon medical review, the event observed in the complaint is anticipated in nature as per the device risk assessment and does not require escalation to senior management.An assignable cause of anticipated procedural complication will be assigned to the reported event: ¿patient complication¿, as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22213408
Report Number3012931345-2025-00103
Device Sequence Number18175892
Product Code DQX
UDI-Device Identifier04546540688767
UDI-Public(01)04546540688767(17)270823(10)0000712111
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326410
Device Lot Number0000712111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERMEDIATE CATHETER (UNKNOWN); REBAR18 MICROCATHETER (NON-STRYKER).; STENT RETRIEVER (UNKNOWN).
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR
Patient SexFemale